MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Discomfort (2330); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to metallosis.Ultamet metal liner/head.The hip joint was black and green with metal debris.Additional information event in the der reported osteolysis.Product issues was suspected and contributed to the event.Doi: unknown: dor: (b)(6) 2021: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : update 23-march-2023.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
After a review of the operative notes and sticker sheets, the patient reported having pain beginning several years earlier and it simply continued to worsen.The patient currently rates his pain as 5/10.Pain is improved with rest.The patient also noted some squeaking in the hip that is audible to him and others.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.Review of the x-ray evidence found nothing indicative of a device nonconformance or a relation with the reported adverse event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records were received and stated the following: the patient was revised due to significant elevated metal levels, as well as severe pain and discomfort, failed left total hip arthroplasty with metal on metal components with metallosis and osteolysis with pseudotumor, there was a portion of the pseudotumor that had formed in the hip that had herniated through the it band.There was osteolysis identified posterior inferior extending down into the ischium.A cured curette was utilized to thoroughly debride this area, removing all osteolytic tissues.Doi: (b)(6) 2010; dor: (b)(6) 2021; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, a5, a6, b5, b7, h6 (clinical code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received: in addition to what was previously reported after review the patient was revised to address chronic fatigue.Operative note reported excised.There was minimal fluid aspirated and was sent for synovasure.There was a thicked native posterior capsular tissue.There was no significant osteolysis about the femoral implant.Stem remained in good condition.The cup was approx.5 degrees of abduction and it was anteverted to approx.45 degrees.The entire acetabular component were removed.There was osteolysis involving the acetabulum involving the anterior wall.Surgical inflammation and pigment laden histiocytes infiltration.Pathology report of pseudo capsule with marked hyalinization, central degenerative changes and patchy mild chronic.Iron stain shows' minimal hemosiderin.Cauterized pink tan, rubbery, soft tissue with dusky green gray, necrotic tissue.No infection found.Clinical visit reported hip pain, squeaking, popping and clicking.Doi: (b)(6), 2010; dor: (b)(6), 2021; left hip.

Brand Name
TRI-LOCK BPS SZ 7 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13937600
Report Number1818910-2022-05688
Device Sequence Number4003384
Product Code LPH
UDI-Device Identifier10603295000785
UDI-Public10603295000785
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number1012-04-070
Device Catalogue Number101204070
Device Lot NumberD73LF1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer03/01/2023
03/23/2023
05/20/2023
06/06/2023
08/21/2023
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date03/13/2023
03/23/2023
05/26/2023
06/06/2023
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
36+1.5 M SPEC HEAD; 54 MM PINNACLE CUP; 54X36 MM ULTAMET LINER; ASPHERE M SPEC 12/14 36 +1.5; PINNACLE MTL INS NEUT36IDX54OD; PINNACLE SECTOR II CUP 54MM; TRI-LOCK BPS SZ 7 STD OFFSET; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite